Alert archive / North Carolina / Flash Flood Warnings in 2013

Flash Flood Warning 15, NWS Blacksburg, VA

June 6, 2013Surry County, North Carolina; Carroll County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jun 6, 2013, 11:14 PM EDT for Surry County, North Carolina; Carroll County, Virginia. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2013, 11:14 PM EDT (03:14 UTC)
Expired
Jun 7, 2013, 3:00 AM EDT
In force
4 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Surry County, NC, Carroll County, VA

The radar

The Roanoke radar (KFCX), 71 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 1:38 AM EDTFLASH FLOOD5 E Galax City, VAMALLORY ROAD UNDERWATER...FLOODING CAUSED BY ELKHORN CREEK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 142 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2013-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 562 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2013-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
562 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
472 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

535 
WGUS51 KRNK 070314
FFWRNK
NCC171-VAC035-070700-
/O.NEW.KRNK.FF.W.0015.130607T0314Z-130607T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1114 PM EDT THU JUN 6 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  CENTRAL CARROLL COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 300 AM EDT

* AT 1101 PM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
  THAT EXCESSIVE RAIN HAD FALLEN ACROSS THE WARNED AREA...ESPECIALLY 
  FROM LAMSBURG THROUGH LOW GAP. RAINFALL IN THIS AREA DURING THE 
  LAST HOUR HAS EXCEEDED 2 INCHES...WITH OVER 6 INCHES INDICATED BY 
  DOPPLER RADAR DURING THE PAST 24 HOURS IN THIS AREA. FLASH 
  FLOODING IS ALREADY OCCURRING IN THE WARNED AREA AND WILL LIKELY 
  CONTINUE FOR THE NEXT SEVERAL HOURS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FANCY GAP...
  PIPERS GAP...
  LOW GAP...
  AND LAMBSBURG. 

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE IN 
THIS AREA DURING THE NEXT TWO HOURS. THIS RAINFALL AND FLOODING WILL 
AFFECT PORTIONS OF INTERSTATE 77 FROM ABOUT MILE MARKER 10 IN VA TO 
ABOUT 5 MILES SOUTH OF THE VIRGINIA...NORTH CAROLINA BORDER.

SURRY COUNTY OFFICIALS REPORT THAT ONE ROAD NEAR RAMEY CREEK WAS A 
FOOT UNDER WATER AND WAS CLOSED. ADDITIONAL FLOODING IN THIS AREA IS 
LIKELY. THE FLOOD WATERS WILL MOVE DOWN RAMEY CREEK TOWARD DOBSON 
DURING THE NEXT FEW HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO SEE THE
FLOODING. IF FLASH FLOODING IS OBSERVED...MOVE UP TO HIGHER GROUND
QUICKLY.  DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3648 8095 3656 8091 3656 8084 3661 8088
      3664 8086 3676 8075 3670 8065 3655 8075
      3646 8086
$$

RAB
1 follow-up statement
380 
WGUS71 KRNK 070707
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
307 AM EDT FRI JUN 7 2013

NCC171-VAC035-070713-
/O.EXP.KRNK.FF.W.0015.000000T0000Z-130607T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SURRY NC-CARROLL VA-
307 AM EDT FRI JUN 7 2013

...THE FLASH FLOOD WARNING FOR 
NORTHWESTERN SURRY AND CENTRAL CARROLL COUNTIES HAS EXPIRED...

THE HEAVY RAIN HAS ENDED...AND THIS WARNING HAS BEEN REPLACED WITH 
FLOOD WARNING 51 WHICH WAS EXPANDED WEST TO GALAX CITY. 

LAT...LON 3648 8095 3656 8091 3656 8084 3661 8088
      3664 8086 3676 8075 3670 8065 3655 8075
      3646 8086

$$

KK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 11:06 PM EDT, 8 minutes earlier.

Area forecast discussion, Jun 6, 11:06 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1106 PM EDT THU JUN 6 2013

.SYNOPSIS...
AS ANDREA HEADS NORTH ALONG THE COAST...A COLD FRONT WILL APPROACH
THE REGION FROM THE WEST. THE FRONT WILL MOVE THROUGH THE REGION
ON SATURDAY...WITH HIGH PRESSURE BRIEFLY ARRIVING FOR SUNDAY.
ANOTHER COLD FRONT WILL APPROACH AND MOVE THROUGH THE AREA MONDAY
INTO TUESDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 1040 PM EDT THURSDAY...

HAVE NOT HAD MUCH IN THE WAY OF FLOODING REPORTS THIS EVENING WITH
MOST OCCURRING EARLIER THIS AFTERNOON. WATCHED ONE BAND OF
CONVECTION OVER ASHE AND GRAYSON AND RATES WERE HIGH...BUT NOT
ENOUGH FOR FLOODING PER PHONE CALLS. MAIN ISSUE OVERNIGHT IS WHAT
OCCURS ACROSS THE SOUTHERN CWA WITH APPROACHING ANDREA...AND THE
SFC TROUGH SITUATED ACROSS THE SW CWA ATTM. THE 00Z NAM IS COMING
IN PINPOINT THAT CURRENT AREA OF SHOWERS FROM FLOYD DOWN TO THE
HIGH COUNTRY OF NC LINGERING HERE THROUGH THE NIGHT INTO FRIDAY.
OVERALL SOLUTIONS TEND TO FAVOR SOME MOVEMENT MORE TOWARD THE
NORTHEAST AND WEAKENING...WHILE HEAVIER RAINS FROM ANDREA HOLD OFF
THROUGH EARLY MORNING THEN MOVE INTO THE NC FOOTHILLS/PIEDMONT
AROUND DAWN. FOR NOW I AM HESISTANT TO ADD ANY COUNTIES FURTHER
WEST TO THE FLOOD WATCH CONSIDERING LACK OF REPORTS AND GIVEN SOME
MOVEMENT AND WEAKENING. WILL WATCH RADAR TRENDS THOUGH AND IF WE
ADD SOME COUNTIES IT WOULD BE THE NC MTNS INTO GRAYSON COUNTY
VIRGINIA. AS IT LOOKS NOW...HEAVIER RAINS WILL BE EAST OF THIS
FRIDAY.

NOT MUCH CHANGE TO OVERNIGHT TEMPS AND SKY COVER...WITH MUGGY
CONDITIONS REMAINING.

PREVIOUS VALID DISCUSSION...

COMPLEX SCENARIO CONTINUES ACROSS THE REGION. ACROSS THE REGION WE
HAVE HAD NUMEROUS SHOWERS ALONG AND JUST EAST OF THE CREST OF THE
BLUE RIDGE SINCE LAST NIGHT. THE HEAVIEST SWATHS OF RAIN EXTENDED
FROM ROUGHLY BLACKSBURG VA TO NEAR MOUNT AIRY NC...AND ANOTHER WAS
FROM JUST EAST OF ROANOKE VA TO STUART VA. BOTH OF THESE SWATHS HAD
PRECIPITATION ON THE ORDER OF 2 TO 3 INCHES WITH A FEW LOCATIONS
OVER 4 INCHES. OTHER HEAVY RAIN WAS FROM JUST NORTH OF ROANOKE VA TO
JUST WEST OF LEXINGTON VA.

OUR WEATHER PATTERN WILL CONTINUE TO BE A WET ONE HEADING INTO
TONIGHT AS PLENTY OF MOISTURE STREAMS NORTH IN ADVANCE OF AN
APPROACHING COLD FRONT. ON FRIDAY...WHILE THE FRONT DRAWS
CLOSER...ANDREA WILL BE HEADING NORTH THROUGH EASTERN VA AND EASTERN
NC. MODEL GUIDANCE AND QPF FORECASTS FROM WPC ARE BRINGING THE
WESTERN EDGE OF THE PRECIPITATION ASSOCIATED WITH ANDREA INTO THE
EASTERN PORTION OF THE FORECAST AREA ON FRIDAY...PERHAPS UP TO AN
ADDITIONAL 2 TO 2.5 INCHES IN ADDITION TO THE PRECIPITATION THAT
AREA RECEIVES THIS EVENING AND OVERNIGHT.

ONE FLOOD WATCH REMAINS IN EFFECT UNTIL 9PM FRIDAY. THIS ONE COVERS
THE AREA THAT WAS HIT THE HARDEST BY RAIN LAST NIGHT AND TODAY...AND
WILL BE ON THE FAR WESTERN EXTENT OF PRECIPITATION ASSOCIATED WITH
ANDREA ON FRIDAY. A SECOND FLOOD WATCH WILL BE ISSUED THAT FOCUSES
ON THE AREA THAT WILL GET A DECENT AMOUNT OF PRECIPITATION THIS
EVENING AND OVERNIGHT...BUT GET A GREATER AMOUNT OF RAINFALL ON THE
WEST SIDE OF ANDREA ON FRIDAY. THIS WATCH WILL BE IN EFFECT FROM 6AM
FRIDAY THROUGH 10PM FRIDAY.

LOW TEMPERATURES TONIGHT WILL RANGE FROM THE UPPER 50S TO LOWER 60S
IN THE MOUNTAINS. ON FRIDAY...EXPECT LOWER 70S IN THE MOUNTAINS TO
THE MID TO UPPER 70S EAST OF THE RIDGE.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 340 PM EDT THURSDAY...

THE TROPICAL SYSTEM WILL BECOME EXTRATROPICAL FRIDAY EVENING AND
WILL CONTINUE TO ACCELERATE NORTHEAST. THE DEEP MOISTURE WITH THE
SYSTEM PULLS OUT OF THE FORECAST AREA EARLY FRIDAY NIGHT. ANOTHER
SHORT WAVE COMING THROUGH THE LONG WAVE UPPER TROF OVER THE EASTERN
UNITED STATES IS FORECAST TO TRACK ACROSS THE SOUTHERN APPALACHIANS
LATE FRIDAY NIGHT INTO SATURDAY MORNING. SO HAVE KEPT A CHANCE OF
PRECIPITATION IN THE FORECAST.

HIGH PRESSURE WILL BE OFF THE SOUTHEAST COAST ON SATURDAY NIGHT AND
SUNDAY WITH A WARM FRONT THAT WILL MOVE NORTH FROM THE MID ATLANTIC
REGION INTO THE OHIO VALLEY. EXPECT THE COUNTY WARNING AREA TO BE IN
THE WARM SECTOR ON SUNDAY. NOT A LOT TO TRIGGER WIDESPREAD...
ORGANIZED SHOWERS AND THUNDERSTORMS BUT ENOUGH HEATING AND
INSTABILITY TO KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN
THE FORECAST.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 130 PM EDT THURSDAY...

MAINLY FOLLOWING WPC AND THE 00Z/ECMWF. MODELS BRING A LOW ACROSS
THE OHIO VALLEY ON MONDAY...THEN PUSHES A FRONT THROUGH THE FORECAST
AREA EARLY TUESDAY. EXPECT BEST CHANCE OF RAIN ON MONDAY AND MONDAY
NIGHT AHEAD OF THE FRONT.

UPPER PATTERN IS PROGRESSIVE. NOT MUCH OF A BREAK BETWEEN MONDAYS
SYSTEM AND THE NEXT LOW THAT APPROACHES THE AREA ON THURSDAY.
BETWEEN THE TWO SYSTEMS THE FRONT PUSHES FAR ENOUGH SOUTH AND EAST
FOR A COOLER...DRIER AIR MASS TO REACH THE FORECAST AREA.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
AS OF 740 PM EDT THURSDAY...

EXPECT POOR FLYING WEATHER OVER THE AREA INTO FRIDAY AS MOISTURE
FROM AN APPROACHING FRONT TO THE WEST AND REMAINS OF TROPICAL
STORM ANDREA AFFECT US. THERE WILL BE SOME PERIODS OF VFR BUT
SMALL WINDOWS AT BEST. OVERALL THIS EVENING THE WESTERN CWA
APPEARS TO BE WHERE CIGS WILL BE HIGHER EARLY BEFORE DROPPING
AGAIN BY MIDNIGHT. THE EASTERN AREAS WILL STAY AROUND 1KFT OR
WORSE PER WEDGE UNTIL THE CENTER OF ANDREA MOVES NORTH ACROSS
EASTERN VA/NC FRIDAY AFTERNOON TURNING WINDS MORE NORTHERLY. RAIN
SHOWERS WILL BE AROUND TONIGHT BUT MAINLY SCATTERED...THEN PICK UP
AGAIN ESPECIALLY FROM ROANOKE EAST BY MID MORNING FRIDAY THROUGH
ABOUT THE END OF THE TAF PERIOD.

LEANED TOWARD IMPROVING CIGS AT BLF/LWB FRIDAY AFTERNOON AS COULD
SEE SOME SUBSIDENCE DRY THINGS A BIT. SOME GUSTY WINDS WILL BE
POSSIBLE IN THE LYH/DAN/ROA AREA FRIDAY AFTERNOON.

CONDITIONS WILL GRADUALLY IMPROVE FRIDAY NIGHT AS THE SYSTEM HEAD
NORTHEAST OF THE AREA.

ON SATURDAY...ANOTHER DISTURBANCE MAY CONTINUE TO POTENTIAL FOR
ADDITIONAL SHOWERS AND SUB-VFR CONDITIONS.

EARLY NEXT WEEK ANOTHER UPPER TROUGH WILL PROGRESS ACROSS THE
REGION. THIS WILL BRING AN ADDITIONAL ROUND OF SHOWERS AND STORMS
AND SUB-VFR CONDITIONS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH THROUGH FRIDAY EVENING FOR VAZ013-014-016>020-
     022>024-032>035-043.
     FLOOD WATCH FROM 6 AM EDT FRIDAY THROUGH FRIDAY EVENING FOR
     VAZ044>047-058-059.
NC...FLOOD WATCH THROUGH FRIDAY EVENING FOR NCZ003-004-019-020.
     FLOOD WATCH FROM 6 AM EDT FRIDAY THROUGH FRIDAY EVENING FOR
     NCZ005-006.
WV...NONE.

&&

SYNOPSIS...DS
NEAR TERM...DS/WP
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...DS/WP
Hazardous weather outlook, Jun 6, 4:10 PM EDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
410 PM EDT THU JUN 6 2013

NCZ003-004-019-020-VAZ013-014-016>020-022>024-032>035-043-072015-
SURRY-STOKES-WILKES-YADKIN-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-
410 PM EDT THU JUN 6 2013

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO MEASURE AND REPORT THEIR RAINFALL.

NCZ005-006-VAZ044>047-058-059-072015-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
410 PM EDT THU JUN 6 2013

...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

LOCALLY HEAVY RAIN IS POSSIBLE FROM SHOWERS THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO MEASURE AND REPORT THEIR RAINFALL.

NCZ001-002-018-VAZ007-009>012-015-WVZ042>045-072015-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-GRAYSON-
MERCER-SUMMERS-MONROE-GREENBRIER-
410 PM EDT THU JUN 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND SOME ISOLATED THUNDERSTORMS ARE POSSIBLE
THIS EVENING. SOME OF THESE MAY CONTAIN LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED SHOWERS AND SOME ISOLATED THUNDERSTORMS ARE POSSIBLE
THIS EVENING. SOME OF THESE MAY CONTAIN LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DS

In the hours before

Local storm report, Jun 6, 8:18 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
818 PM EDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     HEAVY RAIN       JONESVILLE              36.23N  80.84W
06/06/2013  M3.74 INCH       YADKIN             NC   PUBLIC

            STORM TOTAL

&&

EVENT NUMBER RNK1301439

FISHER
Local storm report, Jun 6, 8:25 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
825 PM EDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     HEAVY RAIN       COVINGTON CITY          37.78N  79.98W
06/06/2013  M1.75 INCH       CITY OF COVINGTON  VA   PUBLIC

            STORM TOTAL

&&

EVENT NUMBER RNK1301440

FISHER
Local storm report, Jun 6, 8:55 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
855 PM EDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HEAVY RAIN       SNOW CREEK              36.83N  79.75W
06/06/2013  M2.10 INCH       FRANKLIN           VA   PUBLIC

            STORM TOTAL

&&

EVENT NUMBER RNK1301441

FISHER
Local storm report, Jun 6, 9:43 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
943 PM EDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLOOD            3 SW LYNCHBURG CITY     37.39N  79.19W
06/06/2013                   CITY OF LYNCHBURG  VA   911 CALL CENTER

            GREENWOOD DRIVE CLOSED DUE TO FLOODING. TIME ESTIMATED
            BY RADAR

&&

EVENT NUMBER RNK1301442

FISHER
Local storm report, Jun 6, 9:46 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
946 PM EDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLOOD            1 SSE LYNCHBURG CITY    37.41N  79.14W
06/06/2013                   CITY OF LYNCHBURG  VA   911 CALL CENTER

            GRACE STREET CLOSED DUE TO DEBRIS ACROSS ROAD. TIME
            ESTIMATED BY RADAR

&&

EVENT NUMBER RNK1301443

FISHER
Local storm report, Jun 6, 9:47 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
947 PM EDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLOOD            LYNCHBURG CITY          37.42N  79.15W
06/06/2013                   CITY OF LYNCHBURG  VA   911 CALL CENTER

            CAMPBELL AVE CLOSED DUE TO DEBRIS ACROSS ROADWAY. TIME
            ESTIMATED

&&

EVENT NUMBER RNK1301444

FISHER

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:31 PM EDTFlash Flood WarningRNKAshe4 hr
Jun 6, 9:45 PM EDTAreal Flood AdvisoryRNKSurry3 hr
Jun 7, 12:26 AM EDTAreal Flood WarningRNKAlleghany, Ashe4 hr
Jun 7, 2:47 AM EDTAreal Flood WarningRNKAlleghany, Surry6 hr
Jun 7, 3:01 AM EDTRiver Flood WarningRNKCaswell12 hr
Jun 6, 8:59 PM EDTAreal Flood WarningRNKAppomattox, Campbell, Charlotte, Halifax3 hr
Jun 6, 9:25 PM EDTAreal Flood WarningRNKAmherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington and 1 more4 hr
Jun 7, 1:03 AM EDTAreal Flood WarningRNKAlleghany, Amherst, Bedford, Botetourt, Campbell, Rockbridge and 3 more4 hr
Jun 7, 3:01 AM EDTRiver Flood WarningRNKHalifax12 hr
Jun 7, 3:01 AM EDTRiver Flood WarningRNKHalifax30 hr
Jun 7, 10:46 AM EDTRiver Flood WarningRNKCharlotte, Halifax17 hr

Nearby

Flash Flood Warnings in North Carolina, 2013Flash Flood Warnings in Virginia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.